Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online
Ask a Urologist   »  

Frequent urination. No diabetes. Normal tests. Taking Ditropan. What is it and what should I do?

User rating for this question
Very Good
Answered by
Practicing since : 1992
Answered : 47 Questions
Dear Doc,

I'm about 42 yrs old. I have been having frequent urination (more than 7 or 8 times per day) since two weeks. I had been to my PCP last week who ran some routine tests - which included urine, blood tests (which included general counts, liver, kidney, etc). and also checked my prostrate physically. According to him, all those came back normal and urine was clear too, and no diabetes. He has put me on "Ditropan" extended release tablet 1 per day but asked me to check back after 1 week of taking those. I am still having the frequency symptoms. It also aggravates when i get anxious or think about it or get nervous. Sometimes, these frequent intervals happen throughout the day but sometimes it happens only in the evenings. Also, so far, in the last two weeks, I have had to wake up on two of the nights to the bathroom.

Please advise me what it is? And what should i do? Should i consult a urologist? It is very discomforting and am unable to properly work or be normal at home.

Appreciate your responses.

Thanks and Regards XXXXXXX
Posted Fri, 20 Apr 2012 in Urinary and Bladder Problems
Answered by Dr. Chandan Choudhary 26 hours later
Thanks for posting your query.

I suggest that you consult your treating physician who will be able to evaluate you and prescribe appropriate therapy.
I would suggest that an ultrasound of kidney-ureter-bladder (KUB) region and an assessment of the prostate gland and the residual volume be done. Additionally, a urine culture is also needed.

Your symptoms could possibly be related to prostatitis or overactive bladder
If the symptoms are because of prostatitis, your local doctor can put you on antibiotics (based on culture reports) and anti-inflammatory drugs for couple of weeks
If it's because of an overactive bladder, it is better to switch over to solifenacin instead of ditropan. Since this is a prescription drug, I would suggest that you consult your physician about the same.

I hope I have answered your query. Please accept my answer if you have no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor